Alert archive / West Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 76, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 10, 2017, 6:28 PM EDT for Pleasants County, Ritchie County, Wood County, West Virginia; Washington County, Ohio. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2017, 6:28 PM EDT (22:28 UTC)
- Expired
- Jul 10, 2017, 7:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Washington County, OH, Pleasants County, WV, Ritchie County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 118 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:46 PM EDT | TSTM WND DMG | 4 Se Marietta, OH | SEVERAL TREES UPROOTED IN RENO AREA VIA SOCIAL MEDIA REPORT. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636
WUUS51 KRLX 102228
SVRRLX
OHC167-WVC073-085-107-102300-
/O.NEW.KRLX.SV.W.0076.170710T2228Z-170710T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
628 PM EDT MON JUL 10 2017
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Central Washington County in southeastern Ohio...
Southwestern Pleasants County in northwestern West Virginia...
Northwestern Ritchie County in northwestern West Virginia...
Northeastern Wood County in northwestern West Virginia...
* Until 700 PM EDT
* At 628 PM EDT, a severe thunderstorm was located over Boaz, or near
Marietta, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Marietta, Vienna, Williamstown, Belmont, Boaz, Schultz, Waverly and
Willow Island.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 77 in West Virginia between mile markers 180 and 186.
Route 50 in West Virginia between mile markers 21 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows. Torrential rain is also occurring with this storm
and flash flooding may occur.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3933 8153 3941 8151 3941 8130 3933 8118
3922 8125
TIME...MOT...LOC 2228Z 271DEG 24KT 3934 8146
HAIL...1.50IN
WIND...60MPH
$$
151 follow-up statement
573
WWUS51 KRLX 102258
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
658 PM EDT MON JUL 10 2017
OHC167-WVC073-085-107-102308-
/O.EXP.KRLX.SV.W.0076.000000T0000Z-170710T2300Z/
Washington OH-Pleasants WV-Ritchie WV-Wood WV-
658 PM EDT MON JUL 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON...
SOUTHWESTERN PLEASANTS...NORTHWESTERN RITCHIE AND NORTHEASTERN WOOD
COUNTIES WILL EXPIRE AT 700 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3933 8153 3941 8151 3941 8130 3933 8118
3922 8125
TIME...MOT...LOC 2258Z 271DEG 24KT 3934 8121
$$
CooperWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:41 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 10, 3:41 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Charleston WV 341 PM EDT Mon Jul 10 2017 .SYNOPSIS... Weather remains unsettled due to a series of short waves and frontal boundary across the region. Very warm mid week with a cold front in the vicinity late in the week into the weekend. && .NEAR TERM /THROUGH TUESDAY/... As of 200 PM Monday... Last of the showers and thunderstorms will continue to move east across the northeast portion of WV this afternoon and exit the area late this afternoon. A frontal boundary north of the area will drop southward overnight and stall over the CWA on Tuesday. SPC has the northern half of the CWA in a marginal risk. With plenty of low level moisture in place and the expected short wave trof to move along that boundary, expect scattered showers thunderstorms to develop in the daytime heating. Shear will be weak and any organized development will be brief with some hail and possibly some damaging wind gusts. Temps will stay on the warm side tonight and tomorrow. Some areas in the lowlands may top out in the low 90s by tomorrow afternoon. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 340 PM Monday... As upper level ridging builds to our south, upper flow is expected to remain zonal. Lobes of energy advecting eastward in the mean zonal flow will enhance chances for showers and storms, primarily across central/northern counties through the short term. Additionally, afternoon temperatures will climb into the 90s for most locations with 80s in the mountains. Increased moisture will combine with warm temperatures to produce heat index values in the mid to upper 90s across the lowlands. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 340 PM Monday... Still eyeing a cold front that will approach the area by late week. Current model guidance doesn't have the front crossing until Friday, which would allow sufficient moisture return and heating such that thunderstorms will be likely. It's difficult to assess the magnitude of potential strong/severe storm threat owing to lower-than-average model agreement and confidence. Additionally, the phasing of wind dynamics and moisture may or may not be favorable to support more robust convection. Still expecting an unsettled pattern through the period with additional thunder chances into at least the back half of the weekend. Temperatures will be slightly cooler than mid week owing to increased cloud cover and periods of showers and storms. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... As of 200 PM Monday... A short wave over NE WW will continue to move east and exit the region late this afternoon and early this evening. Brief periods of MVFR conditions in cigs and vsbys in showers will exit as well. VFR conditions will prevail through the early morning hours on Tuesday. Increase in clouds will occur as a frontal boundary drifts southward and stalls over the region on Tuesday. Expect shwrs/tstms to develop along that boundary during the afternoon hours on Tuesday with daytime heating. Possible MVFR/IFR conditions in those shwrs/tstms. Expect winds to generally be out of the SSW this evening and turning to the SW 5-10kts on Tuesday with higher gusts 15-20kts in shwrs/tstms. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing of showers and thunderstorms development on Tuesday may vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H H H L PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H H M AFTER 18Z TUESDAY... Brief periods of IFR possible in showers and thunderstorms into midweek. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JS/DTC NEAR TERM...JS SHORT TERM...DTC LONG TERM...DTC AVIATION...JS
Hazardous weather outlook, Jul 10, 3:21 AM EDT, 15 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 321 AM EDT Mon Jul 10 2017 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-110730- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 321 AM EDT Mon Jul 10 2017 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 10, 5:22 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Charleston WV
522 PM EDT MON JUL 10 2017
OHZ067-075-076-102230-
Washington-Athens-Morgan-
522 PM EDT MON JUL 10 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON...MORGAN
AND NORTHEASTERN ATHENS COUNTIES...
At 522 PM EDT, a strong thunderstorm was located near McConnelsville,
moving southeast at 40 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
McConnelsville, Beverly, Chesterhill, Malta, Lowell, Stockport,
Bristol, Macksburg, Lower Salem, Burr Oak State Park, Hackney and
Bartlett.
This includes Interstate 77 in Ohio between mile markers 9 and 17.
LAT...LON 3976 8174 3973 8164 3967 8164 3966 8159
3959 8159 3958 8148 3965 8147 3965 8145
3963 8145 3963 8142 3960 8139 3959 8132
3931 8184 3955 8207 3955 8204 3962 8203
3976 8188
TIME...MOT...LOC 2122Z 295DEG 37KT 3961 8192
26Special weather statement, Jul 10, 5:58 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Charleston WV
558 PM EDT MON JUL 10 2017
OHZ076-WVZ009>011-019-102300-
Washington-Ritchie-Wood-Pleasants-Tyler-
558 PM EDT MON JUL 10 2017
...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...PLEASANTS...
NORTHWESTERN RITCHIE...TYLER AND NORTHEASTERN WOOD COUNTIES...
At 558 PM EDT, a strong thunderstorm was located 7 miles northeast of
Marietta, moving east at 40 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Marietta, St. Marys, Middlebourne, Vienna, Williamstown, Paden City,
Sistersville, Pennsboro, Belmont, North Bend State Park, Boaz,
Newport, Matamoras, North Hills, Lowell, Ellenboro, Cairo, Macksburg,
Friendly and Fly.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 77 in West Virginia between mile markers 179 and 186.
Interstate 77 in Ohio between mile markers 1 and 17.
Route 50 in West Virginia between mile markers 16 and 40.
LAT...LON 3959 8135 3959 8128 3961 8127 3958 8125
3957 8104 3954 8104 3961 8095 3958 8089
3960 8085 3956 8082 3955 8079 3948 8071
3910 8124 3916 8131 3918 8130 3917 8133
3945 8170 3959 8154 3958 8147 3965 8147
TIME...MOT...LOC 2158Z 290DEG 41KT 3952 8138
26The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:58 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 62 min |
| Jul 10, 6:25 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Pleasants, Ritchie, Tyler | 28 min |
| Jul 10, 6:29 PM EDT | Tornado Warning | RLX | Jackson, Wood | 31 min |
| Jul 10, 6:32 PM EDT | Tornado Warning | RLX | Doddridge, Harrison, Tyler | 28 min |
| Jul 10, 6:55 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Wood | 35 min |
| Jul 10, 6:58 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Lewis, Taylor | 32 min |
| Jul 10, 6:59 PM EDT | Tornado Warning | RLX | Ritchie, Wirt, Wood | 31 min |
| Jul 10, 7:18 PM EDT | Special Weather Statement | RLX | Doddridge | 27 min |
| Jul 10, 7:27 PM EDT | Special Weather Statement | RLX | Taylor | 63 min |
| Jul 10, 7:30 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wirt, Wood | 47 min |
| Jul 10, 7:31 PM EDT | Special Weather Statement | RLX | Calhoun, Doddridge, Ritchie | 29 min |
| Jul 10, 7:39 PM EDT | Tornado Warning | RLX | Jackson, Mason | 36 min |
| Jul 10, 7:40 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane, Wirt | 35 min |
| Jul 10, 7:45 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Lewis | 30 min |
| Jul 10, 3:51 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 54 min |
| Jul 10, 4:45 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Perry | 60 min |
| Jul 10, 5:22 PM EDT | Special Weather Statement | RLX | Morgan | 68 min |
| Jul 10, 5:32 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry, Washington | 58 min |
| Jul 10, 5:49 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Vinton | 56 min |
| Jul 10, 5:50 PM EDT | Flash Flood Warning | RLX | Athens, Morgan, Perry | 3 hr |
| Jul 10, 6:03 PM EDT | Tornado Warning | RLX | Athens, Washington | 27 min |
| Jul 10, 6:10 PM EDT | Tornado Warning | RLX | Athens, Meigs | 35 min |
| Jul 10, 7:05 PM EDT | Special Weather Statement | RLX | Perry | 25 min |
| Jul 10, 7:14 PM EDT | Special Weather Statement | RLX | Meigs | 61 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2017Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.